Texas, 2005Flash Flooding and Hail in Texas, June 10, 2005
June 10, 2005 · NWS MAF · 5 events in 4 counties and zones
2 flash flood, 2 high wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 10, 8:58 AM CST, 7 minutes earlier.
Area forecast discussion, Jun 10, 8:58 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 AM CDT FRI JUN 10 2005
.UPDATE...
CONVECTION CONTINUES TO FIRE ACROSS THE SOUTHERN AND EASTERN PERMIAN
BASIN AND PORTIONS OF THE TRANS PECOS REGION THIS MORNING AHEAD OF A
SHORTWAVE IMPULSE CURRENTLY MOVING INTO SOUTHWEST TEXAS. THE OVERALL
INTENSITY OF THESE STORMS HAS WEAKENED A BIT OVER THE PAST
HOUR...AND THE FOCUS IS NOW SHIFTING TO VERY HEAVY RAINFALL OCCURING
ACROSS NORTHERN PECOS AND SOUTHERN UPTON COUNTIES. WILL UPDATE THE
MORNING POP...WEATHER...AND QPF GRIDS TO REFLECT CURRENT TRENDS.
A SECOND STRONGER SHORTWAVE TROUGH CURRENTLY EXTENDS FROM THE GREAT
BASIN SOUTHWARD TO THE BAJA REGION OF CALIFORNIA. THIS FEATURE WILL
QUICKLY TRANSLATE EAST INTO NEW MEXICO AND SOUTHWEST TEXAS LATE THIS
AFTERNOON. THE SURFACE DRYLINE SHOULD EXTEND SOMEWHERE WITHIN THE
VICINITY OF FAR SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN
SOUTHWARD TO THE LOWER TRANS PECOS AND EASTERN BIG BEND REGIONS BY
THE LATE AFTERNOON HOURS. LARGE SCALE FORCING AHEAD OF THE SHORTWAVE
TROUGH WILL COMBINE WITH DEEP LOW LEVEL MOISTURE AND INCREASING
INSTABILITY AHEAD OF THE DRYLINE TO BRING A ROUND OF SEVERE
THUNDERSTORMS GENERALLY EAST OF A SEMINOLE...KERMIT...FORT
STOCKTON...PANTHER JUNCTION LINE. MAIN CONCERNS WILL BE VERY LARGE
HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE...
ESPECIALLY ACROSS THE PERMIAN BASIN. WE WILL GO AHEAD AND EXPAND THE
AFTERNOON CHANCE OF POPS A BIT FARTHER WEST THAN IS CURRENTLY
INDICATED IN THE GRIDDED DATABASE...WITH A SLIGHT INCREASE ACROSS
THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
21
Hazardous weather outlook, Jun 10, 3:57 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI JUN 10 2005
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110923-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005)
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH
A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA...
MIDLAND... TO BIG LAKE LINE. THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS
WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY
THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY
RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN
BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN
SEVERE WEATHER THREAT BEING LARGE HAIL.
A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN
BASIN ON TUESDAY EVENING. ISOLATED THUNDERSTORMS ALONG THIS COLD
FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING
LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF
A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST
WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 10, 7:56 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 AM CDT FRI JUN 10 2005
TXZ062-063-068>070-075-101515-
CRANE-GLASSCOCK-MIDLAND-PECOS-REAGAN-UPTON-
856 AM CDT FRI JUN 10 2005
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR PECOS...CRANE...UPTON...
MIDLAND...GLASSCOCK...AND REAGAN COUNTY.
AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS FROM A GIRVIN...MCCAMEY...
RANKIN...TO MIDKIFF LINE MOVING TO THE NORTHEAST AT ABOUT 25 MPH.
THIS AREA OF PRECIPITATION HAS THE POTENTIAL TO INCREASE ABOVE SEVERE
LIMITS.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE STRONG
WINDS AROUND 50 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL.
MOTORISTS AND RESIDENTS IN THE AREA NEED TO PAY ATTENTION TO THE
LATEST SEVERE WEATHER WARNINGS AND STATEMENTS THAT MAY BE ISSUED FOR
THE AREA.
02
Event by event
2 flash flood, 2 high wind, 1 hail. Local standard time, as filed.
Flash Flood, Upton
- When
- June 10, 9:05 AM CST to 12:00 PM CST
- Where
- Upton County, Mc Camey
- Property damage
- $10,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.133, -102.233
Numerous reports of flash flooding were received from southern Upton County during the morning of the 10th. Initial reports indicated urban flash flooding with high water flowing through many city streets in McCamey. By 09:55 CST the local broadcast media reported a stalled car with water flowing through the windows at the 200 Block of East 6th Street in McCamey. By 10:59 CST, up to eight inches of water was reported flowing across U.S. Highway 67 west of Rankin. Additional reports of flooding were received from McCamey at 10:50 CST.
High Wind, Howard
- When
- June 10, 9:15 AM CST to 10:30 AM CST
- Where
- Howard forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $15,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.306, -101.435 (the zone’s center; the record gives no point)
High winds associated with a mesoscale high affected parts of the eastern Permian Basin as the early morning convective complex departed the area. The Automated Weather Observing System at the Big Spring Airpark recorded a peak gust of 60 MPH. Storm spotters and local officials reported that the winds downed large trees and blew over a carport. High winds additionally affected parts of Glasscock County, where a spotter reported that large limbs were stripped from trees and that a large barn was damaged near Lees in the northern portions of the county.
High Wind, Glasscock
- When
- June 10, 9:15 AM CST to 10:30 AM CST
- Where
- Glasscock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.870, -101.521 (the zone’s center; the record gives no point)
High winds associated with a mesoscale high affected parts of the eastern Permian Basin as the early morning convective complex departed the area. The Automated Weather Observing System at the Big Spring Airpark recorded a peak gust of 60 MPH. Storm spotters and local officials reported that the winds downed large trees and blew over a carport. High winds also affected parts of Glasscock County, where a spotter reported that large limbs were stripped from trees and that a large barn was damaged near Lees in the northern portions of the county.
Flash Flood, Pecos
- When
- June 10, 9:30 AM CST to 12:00 PM CST
- Where
- Pecos County, Girvin
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.083, -102.383
Heavy rainfall resulted in flash flooding in the Girvin vicinity, with many city streets filled with flowing flood waters.
Hail, Upton
- When
- June 10, 10:00 AM CST to 10:10 AM CST
- Where
- Upton County, Rankin
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.217, -101.900
Penny to nickel size hail was reported in Rankin.A complex of early morning convection propagated over the Upper Trans Pecos region of west Texas eastward over the southern Permian Basin on the 10th. These storms produced locally heavy rainfall that resulted in flash flooding. An embedded storm strengthened to severe levels and produced large hail in Rankin.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457089, 5457092, 5457093, 5457090, 5457091.